(02-17-2014, 12:43 PM)under pressure Wrote:(02-17-2014, 06:44 AM)Lukie Wrote: "I have had AFIB (treated with Amiodarone aka Pacerone)"
Keep an eye on your thyroid function when taking amiodarone.
I think I read somewhere when a friend's mother was on it that you need
to have regular thyroid tests when taking this medication.
I was on Amiodarone for just two years before it totaly destroyed my Thyroid.......I had all the required tests every six months for lung function, thyroid, and one other periodic test that is required when on this drug. It is extremely toxic and causes a lot of long-term problems......I now have to take synthetic thyroid hormone every day as a result of this drug killing my thyroid gland. I would get off that drug as soon as possible and do an ablation or some other procedure for your A-Fib.
Amiodarone is a funny drug, and a member of the the antiarythmics which are said to be "among the most toxic drugs in medicine".
However it is used because it is both more effective and LESS toxic than it's predecessors.
Half the people think it (nearly) killed them; the other half think it saved their lives.
In my case, it just doesn't bother me at all.
Sleep study AHI: 49 RDI: 60 -- APAP 10-11 w/AHI: 1.5 avg for 7-days (up due likely to hip replacement recovery)
"We can all breathe together or we will all suffocate alone."